I took my fourth weekly shot of methatrexate. I have absolutely no energy. I've been fighting it all day. Anyone else have this problem with the med?
Are you taking folic acid?
No I didn't know I needed too. So that will help?
Methotrexate interferes with the way your body breaks down folate. When you take methotrexate, you can develop levels of folate that are lower than normal. This is because methotrexate causes your body to get rid of more folate as waste than usual. This effect causes folate deficiency. Your doctor can prescribe the supplement folic acid to help prevent a folate deficiency. Take 1 mg per day but skip the day you take methotrexate. Talk to a pharmacist.
I stopped the methotrexate. I couldnt function on it. You have to take folic acid so you can absorb it.
I take 7.5 mg of methotrexate once a week and 1mg folic acid daily!
Just ran and got some. Shame my Dr didn't let me know.
The ones I bought say 400 mcg
I started with 5mg, it will help with the nausea too. Normally they are prescribed together
What dose of metho do you take? Mg wise, is is pills or injection?
Thats a low does, my metho started at 25 mg once a week and my folic acid was 5 mg daily. You may not need the folic acid for the injections. It would be wise to ask your doc. I was told it helps rhe metho absorb better when taken orally
I definitely will be calling them. Thanks
I have the same issue. It drains me out of energy that the next day I don't feel like getting up from bed. I take it before sleeping. Then severe fatigue causes depression
Yes it does! I've been extremely sensitive to the side effects of mtx. Nausea was horrible and he has me take atarax two hours before. It took care of it. Now on to the rest of the side effects!?!
Priyanka Shirma have you tried taking in the morning instead of evenings... I take methoblastin 20mg every Friday morning and folic acid 5mg twice a week
Yes I dont do the shots but the oral pill and get fatigued a lot
I take tablets 15 mg once a week (this is week 6) and I am exhausted for a couple of days after I take it. Haven't felt any benefits yet. My Dr prescribed Folic Acid to go along with it. Not sure if you need Folic Acid if you are getting injections though.
my perscription says take folic acid for 5 days none on day of methotrexate and none day after makes me feel sick after i take methotrexate
I also had an issue with fatigue, nausea, dizziness, and heart palpitations. And yes depression too. I changed my diet and I'm much better. Energy like a teenager again. It's great.
What changes did you make to your diet?
I feel run down, stomach pain, headache. No more nausea thank God.
i take stomach pills twice a day helps alot
Make sure you're taking 1mg of Folic acid every day. To answer your question, I felt like I had the Flu for two to three days after every dose. Thank God it gradually got better. After three months it was gone, but I still take Folic acid daily.... Sg......
Thanks for the info Terrye. That's exactly how I feel for 2-3 days after my weekly dose. Glad to hear it subsided for you. Hoping the same happens for me soon. Week 6 on 15mg / week for me. 1 mg Folic Acid daily.
It gets better. But I'm a little over a year in and it's manageable but not gone.
My Doctor says to take Folic Acid EVERY day..... Sg....
I also take 20mg of Prilocek daily.... Sg.....
i take sandoz rabeprazole 10 mg for my stomack last bottle said 2 once a day one before said 1 twice a day
When I first started the Methotrexate, I loaded up on vitamins, especially ones that boost your energy. Also, I would take 600mg of Ibuprofen, followed by 1000mg of acetaminophen five to six hours later. Also, a close friend told me he had great success with medical cannabis..... Sg.......
Keep in mind it is a form of chemo. I gave myself injections, took folic acid and Xx? Can't remember for the nausea bit it worked. Talk to you doctors . It is a tough drug, meant to be to go after your immune system and try to shut down disease. It was too much for me- got shingles several times- immune system shot!
hello ladies does any one know if accupuncture helps with osteoarthritis need help please urgent
Yes, after the six week's dose I was so lethargic. Dr took me off it. I am seeing a new Rheumy March 9th. We will see about Biologics. Mtx is horrible and toxic. I am convinced it is a method for slow death.
I did with pills got off of them all I wanted to do was going to bed
some of the side effects to the meds are worse than what we have to take them for sometimes, I was on Morphine for years and even though a little excessive one side effect was death!